MAUDE Adverse Event Report: AVANOS MEDICAL INC. CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number PMF22-100-10CS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 29-jun-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.H3 other text : device discarded.
 
Event or Problem Description
It was reported that post rf procedure "the cannula appears to have left a piece behind" and was retained inside of the patient.
 
Additional Manufacturer Narrative
All information reasonably known as of 03-nov-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 20-oct-2023 via medwatch (b)(4) stating: describe the event or problem: an avanos 22-gauge cannula had a retained portion in a patient during a left sacroiliac joint radiofrequency ablation.Patient was advised of the retained portion of the cannula as well as the option of surgery to remove, which he declined.Upon removal of the cannula, a retained marker was noted on x-ray imaging.Manufacturer response for radiopaque radiofrequency cannula, radiopaque radiofrequency cannula (per site reporter) [redacted name] is safety lead working on this.[redacted name] spoke to [redacted name] at site.Item discarded.Will advise [redacted name] to ensure risk is notified.They notified regulatory.
 
Additional Manufacturer Narrative
All information reasonably known as of 09-feb-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CURVED SHARP RF CANNULA, RADIOPAQUE MARKER
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key17237482
Report Number8030647-2023-00098
Device Sequence Number7097814
Product Code GXI
UDI-Device Identifier00193493986446
UDI-Public00193493986446
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMF22-100-10CS
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer10/20/2023
01/11/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date11/06/2023
02/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale